Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 19, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 11, 2013, 6:03 PM EDT for Arenac County, Iosco County, Michigan. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2013, 6:03 PM EDT (22:03 UTC)
- Expired
- Jun 11, 2013, 6:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Arenac County, MI, Iosco County, MI
The radar
The NCL Michigan radar (KAPX), 118 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 10.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
798
WUUS53 KAPX 112203
SVRAPX
MIC011-069-112245-
/O.NEW.KAPX.SV.W.0019.130611T2203Z-130611T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
603 PM EDT TUE JUN 11 2013
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ARENAC COUNTY IN NORTHERN LOWER MICHIGAN...
SOUTHWESTERN IOSCO COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 645 PM EDT
* AT 600 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
WHITTEMORE...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
AU GRES...NATIONAL CITY...TURNER AND TWINING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4402 8342 4402 8345 4405 8345 4405 8364
4400 8368 4416 8396 4416 8388 4425 8388
4434 8379 4421 8354 4410 8356 4408 8358
4405 8357 4405 8344 4403 8341
TIME...MOT...LOC 2202Z 307DEG 35KT 4421 8376
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
803
WWUS34 KAPX 112213
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
613 PM EDT TUE JUN 11 2013
MIC011-069-112245-
/O.CON.KAPX.SV.W.0019.000000T0000Z-130611T2245Z/
ARENAC MI-IOSCO MI-
613 PM EDT TUE JUN 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
IOSCO AND NORTHEASTERN ARENAC COUNTIES UNTIL 645 PM EDT...
AT 610 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NATIONAL
CITY...AND MOVING SOUTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
AU GRES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4402 8342 4402 8345 4405 8345 4405 8364
4400 8368 4416 8396 4416 8388 4425 8388
4434 8379 4421 8354 4410 8356 4408 8358
4405 8357 4405 8344 4403 8341
TIME...MOT...LOC 2213Z 302DEG 18KT 4420 8371
HAIL...1.00IN
WIND...60MPH
$$
LAWRENCE760
WWUS34 KAPX 112221
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
621 PM EDT TUE JUN 11 2013
MIC011-069-112245-
/O.CON.KAPX.SV.W.0019.000000T0000Z-130611T2245Z/
ARENAC MI-IOSCO MI-
621 PM EDT TUE JUN 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
IOSCO AND NORTHEASTERN ARENAC COUNTIES UNTIL 645 PM EDT...
AT 615 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NATIONAL
CITY...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME SOUTHERN IOSCO AND NORTHEASTERN
ARENAC COUNTIES.
THIS STORM HAS SHOWN SIGNS OF WEAKENING THE PAST 10 MINUTES...BUT
REMAINS CAPABLE OF PRODUCING STRONG WINDS AND PENNY SIZE HAIL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4402 8345 4404 8345 4405 8347 4406 8355
4405 8364 4417 8383 4427 8366 4421 8354
4410 8356 4407 8358 4405 8343 4403 8341
TIME...MOT...LOC 2220Z 302DEG 23KT 4417 8364
HAIL...0.75IN
WIND...60MPH
$$
LAWRENCE374
WWUS34 KAPX 112224
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
624 PM EDT TUE JUN 11 2013
MIC011-069-112234-
/O.CAN.KAPX.SV.W.0019.000000T0000Z-130611T2245Z/
ARENAC MI-IOSCO MI-
624 PM EDT TUE JUN 11 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL IOSCO AND
NORTHEASTERN ARENAC COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...GUSTY WINDS UP TO 40 MPH ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 4402 8345 4404 8345 4405 8347 4406 8355
4405 8364 4417 8383 4427 8366 4421 8354
4410 8356 4407 8358 4405 8343 4403 8341
TIME...MOT...LOC 2224Z 302DEG 23KT 4415 8361
$$
LAWRENCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 4:09 PM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 11, 4:09 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 409 PM EDT TUE JUN 11 2013 .SYNOPSIS... ISSUED AT 409 PM EDT TUE JUN 11 2013 ANY SHOWERS AND THUNDERSTORMS ACROSS THE EASTERN UPPER PENINSULA AND NORTHEAST LOWER ARE EXPECTED TO COME TO AN END THIS EVENING. AFTER A WARM DAY WEDNESDAY...COOLER WEATHER WILL ROUND OUT THE WORK WEEK...AS HIGH PRESSURE SLIDES FROM HUDSON BAY THROUGH THE NORTHERN LAKES. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 409 PM EDT TUE JUN 11 2013 LATE THIS AFTERNOON...NORTHERN MICHIGAN FINDS ITSELF IN A WEAKLY FORCED...MARGINALLY UNSTABLE ENVIRONMENT. LAKE BREEZES ABOUND...AND WITH TEMPS WARMING THROUGH THE 70S...DEW POINTS AROUND 60...AND MLCAPES OF 600-700 J/KG MODEST CONVECTIVE DEVELOPMENT REMAINS A POSSIBILITY NEXT FEW HOURS. BEST CONVERGENCE CONTINUES ACROSS NE LOWER /MAINLY E OF I-75/ WERE FORECAST THROUGH EARLY EVENING WILL REFLECT A 20-40 PCT CHANCE OF SHOWERS/STORMS. THOUGH INSTABILITY ISN/T GREAT...50-60 KT 500 MB WINDS SHOULD RESULT IN WELL VENTILATED UPDRAFTS. ACROSS ERN UPPER...WHERE CONVECTION HAS BEEN REASONABLY WIDESPREAD THIS AFTERNOON...LOOK FOR PRECIP COVERAGE TO DIMINISH EARLY THIS EVENING. TONIGHT...A WEAK SURFACE RIDGE WILL HOLD ACROSS THE FORECAST AREA ONCE THE SPOTTY CONVECTION DIMINISHES. WITH RESIDUAL LOW LEVEL MOISTURE...SOME AREAS SEEING RAINFALL...AND LIGHT WINDS...LOOK FOR FOG TO REDEVELOP STARTING LATE THIS EVENING...WITH OTHERWISE PARTLY CLOUDY SKIES. WEDNESDAY...WEAK SURFACE RIDGING WILL GIVE WAY TO SUBTLE TROUGHING BY LATE AFTERNOON - THROUGH OVERALL PRESSURE GRADIENT AND WINDS WILL REMAIN WEAK. WITHIN NW FLOW ALOFT...TWO SHORT WAVES WILL APPROACH. ONE WILL IMPACT AREAS NORTH OF LAKE SUPERIOR BY LATE AFTERNOON... WITH ANOTHER HEADING TOWARD THE OHIO RIVER VALLEY. EXPECT FORECAST AREA TO REMAIN NESTLED BETWEEN THE TWO FEATURES...WITH PARTLY TO MOSTLY SUNNY SKIES. CU DEVELOPMENT CAN BE EXPECTED INLAND...AND SOME UPPER CLOUD DEBRIS WILL LIKELY IMPACT SRN PARTS OF FORECAST AREA FROM CONVECTION PASSING THROUGH THE LOWER GREAT LAKES REGION. OVERALL...PREFER GFS SOLUTION THROUGH THE AFTERNOON WHICH KEEPS CONVECTION SOUTH OF FORECAST AREA - AND HAVE DISCOUNTED THE DIURNAL INLAND SHOWERS DEPICTED BY NAM. LOOK FOR HIGHS WELL INTO THE 70S ALL AREAS AWAY FROM THE GREAT LAKES. && .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 409 PM EDT TUE JUN 11 2013 LARGE SCALE PATTERN/FORECAST: POORLY ORGANIZED FIVE WAVE HEMISPHERIC PATTERN...MAIN LARGE SCALE FEATURE IS AN UPPER LOW OVER THE NORTH ATLANTIC. PATTERN IS INTERSPERSED WITH NARROW HIGH LATITUDE RIDGES...SUCH AS ONE EXTENDING ALONG 60N FROM HUDSON BAY WESTWARD TO ALASKA. BROAD HEAT RIDGE BUILDING ACROSS THE CENTRAL/SOUTHERN PLAINS WITH BROAD LOW PRESSURE ACROSS WESTERN/CENTRAL CANADA. ADDITIONAL SHORT WAVE TROUGHING OVER THE GREAT BASIN. RIPPLES OF SHORT WAVE ENERGY COMING OVER THE TOP OF THE PLAINS RIDGE AND THROUGH THE LAKES REGION WILL HELP CARVE OUT A TROUGH OVER THE NORTHEAST HEADING INTO THE WEEKEND...WHILE THE PLAINS RIDGE AMPLIFIES IN RESPONSE TO CONTINUED TROUGHING OVER THE NORTHWEST QUADRANT OF THE CONUS. MEAN TROUGHING FORECAST TO PERSIST ACROSS THE EASTERN HALF OF NORTH AMERICA INTO NEXT WEEK (SUPPORTIVE OF THE IDEA OF THE MJO MOVING INTO PHASE 4) WHILE HEAT EVENTUALLY RETREATS INTO THE WESTERN MOUNTAINS. SHORT WAVE TROUGHING EMERGING FROM THE GREAT BASIN TODAY WILL SLIDE ACROSS THE CENTRAL PLAINS/MID MISSISSIPPI VALLEY WEDNESDAY...PUSHING A SURFACE WAVE EAST ALONG A TIGHT BAROCLINIC ZONE THROUGH THE OHIO VALLEY WEDNESDAY NIGHT AND TO THE MID ATLANTIC COAST BY THURSDAY EVENING. COOLER NORTHWEST WINDS WILL INCREASE ACROSS MICHIGAN IN THE WAKE OF THIS LOW THURSDAY WHILE A SECONDARY PIECE OF ENERGY DROPS ACROSS THE UPPER LAKES FROM THE NORTHWEST. HIGH PRESSURE THEN BUILDS INTO THE REGION HEADING INTO THE START OF THE WEEKEND. MAIN FORECAST ISSUES WILL DEAL WITH WATCHING FRONTAL WAVE PASS TO THE SOUTH AND SEE IF ANY IMPACTS CAN SNEAK INTO NORTHERN MICHIGAN...AND SHORT WAVE PASSAGE THURSDAY. WEDNESDAY NIGHT THROUGH FRIDAY: WEDNESDAY NIGHT FORECAST WILL BE COMPLICATED BY EVOLUTION OF CONVECTIVE ACTIVITY EXPECTED TO DEVELOP THIS EVENING OVER THE NORTHERN HIGH PLAINS...AND PROPAGATE EAST/ SOUTHEAST. EXACTLY WHERE THIS ACTIVITY DEVELOPS WILL HAVE AN IMPACT ON WHETHER ANY OF IT CAN EVENTUALLY CLIP CENTRAL LOWER MICHIGAN DURING THE AFTERNOON/EVENING HOURS...BUT GUESSING RIGHT NOW THAT THE BULK OF THE ACTIVITY WILL BE SOUTH. NAM-WRF SHOWING ANOTHER POSSIBILITY BY DEVELOPING SOME INSTABILITY (500-1000J/KG MLCAPE) DURING THE AFTERNOON WITH A SUBSTANTIAL AMOUNT OF LOW LEVEL MOISTURE HANGING AROUND...BUT SUSPECT THIS IS OVERDONE AND CURRENTLY PLAN TO JUST LET THE DRY FORECAST RIDE FOR WEDNESDAY NIGHT EXCEPT FOR GLADWIN/ARENAC COUNTIES TO BETTER BLEND WITH GRR/DTX. FRONTAL WAVE WILL BE PULLING AWAY TO THE EAST THURSDAY MORNING... WITH A DECENT NORTHERLY GRADIENT SETTING UP BETWEEN THE LOW AND A RIDGE OF HIGH PRESSURE EXTENDING FROM NORTHERN MANITOBA INTO THE MIDWEST/NORTHERN PLAINS. ALONG WITH IT WILL BE A QUICK MOVING SHORT WAVE TROUGH THAT WILL CROSS THE FORECAST AREA DURING THE FIRST HALF OF THE DAY. SIMILAR TO WEDNESDAY AFTERNOON...INSTABILITY POTENTIAL WILL BE AN ISSUE DESPITE A COOLING AIR MASS. IF DEW POINTS CAN HANG AROUND THE LOWER 50S...WILL BE ABLE TO GENERATE SOME MLCAPE THAT COULD SPIN UP A FEW SHOWERS. ALREADY HAVE A SMALL POP FOR AFTERNOON SHOWERS OVER NORTHEAST LOWER AND SEE NO REASON TO REMOVE THAT AT THIS POINT. HIGHS THURSDAY AFTERNOON WILL PROBABLY FALL A COUPLE DEGREES SHORT OF MID JUNE NORMALS. STRONGER PUSH OF DRY AIR THURSDAY NIGHT EXPECTED TO BRING AN END TO WHAT MINIMAL FORECAST CONCERNS WERE EVIDENT WEDNESDAY NIGHT/ THURSDAY...FORECAST PRECIPITABLE WATER VALUES AT/BELOW 0.25 INCH AS HIGH PRESSURE BUILDS ACROSS THE UPPER LAKES. PLENTY OF SUN EXPECTED FRIDAY WITH NEAR SEASONABLE TEMPERATURES. EXTENDED FORECAST (SATURDAY THROUGH TUESDAY): HIGH PRESSURE HANGS ON INTO SATURDAY...AS A COLD FRONT PRESSES EAST ACROSS THE UPPER MIDWEST. THIS FRONT EXPECTED TO MAKE ITS WAY ACROSS MICHIGAN SUNDAY...AND WILL LIKELY BE FOLLOWED BY ADDITIONAL SHORT WAVE ENERGY IN THE TUESDAY TIME FRAME THOUGH MUCH UNCERTAINTY HERE. WILL GO DRY SATURDAY...AND HAVE RAIN CHANCES SATURDAY NIGHT/SUNDAY WITH WARM ADVECTION AHEAD OF THE APPROACHING COLD FRONT AND POSSIBLE FRONTAL PASSAGE ITSELF...LINGERING MONDAY WITH PASSING SHORT WAVE ENERGY. WILL START TUESDAY DRY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 130 PM EDT TUE JUN 11 2013 MAINLY VFR WX EXPECTED THIS AFTERNOON...AS 2-3 KFT SC/CU LIFTS TO AROUND 4 KFT. OVER NE LOWER /AROUND APN/ MVFR WX MAY LAST LONGER INTO AFTERNOON GIVEN SLOWER HEATING AND DEVELOPING LAKE BREEZE CONVERGENCE. SIMILARLY...EXPECT SCATTERED CONVECTION TO DEVELOP BETWEEN 3-7 PM VICINITY OF APN. FOG WILL REDEVELOP TONIGHT... WITH IFR/MVFR VSBYS EXPECTED AFTER ABOUT 0300Z. WINDS WILL REMAIN LIGHT THROUGH THE TAF PERIOD. && .MARINE... ISSUED AT 409 PM EDT TUE JUN 11 2013 MARINERS CAN EXPECT WINDS/WAVES TO REMAIN WELL BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH WEDNESDAY. WITH LIGHT WINDS AND A WEAK PRESSURE GRADIENT...LAKE BREEZES WILL DEVELOP ONCE AGAIN BY WEDNESDAY AFTERNOON. SOME MARINE FOG WILL BE POSSIBLE...ESPECIALLY TONIGHT...AND A FEW THUNDERSTORMS WILL IMPACT PARTS OF ERN UPPER AND NE LOWER MI THROUGH EARLY THIS EVENING. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && SYNOPSIS...AJS SHORT TERM...BBS LONG TERM...JPB AVIATION...BBS MARINE...BBS
Hazardous weather outlook, Jun 11, 4:14 PM EDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 414 PM EDT TUE JUN 11 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036- 041-042-211200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 414 PM EDT TUE JUN 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. A FEW THUNDERSTORMS ARE EXPECTED THIS EVENING THROUGH 9 PM ACROSS EASTERN UPPER AND NORTHEAST LOWER MICHIGAN. SEVERE WEATHER IS NOT EXPECTED...THE STRONGEST STORMS MAY PRODUCE PEA SIZED HAIL AND WIND GUSTS TO 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/APX. JPB
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.